Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking benadryl for cough. Started getting pain in throat and chest. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I am suffering from cough since last 5 days. I am taking Benadryl cough formula as medition. I get pain in my throat and chest when I cough to clear my throat. Please suggest what to do.
Posted Sat, 23 Feb 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 2 hours later
Thank you for writing to us.

At first I would need to know if you have any other symptoms like: runny nose, blocked nose, itchiness, fever, sneezing, wheezing, production of sputum/phlegm?
Is there any history of exposure to dust? As you mentioned 'clearing of your throat', there could be sputum produced. Could you tell me the color of this sputum (if produced and expelled).

The possible causes for your cough could be:
-Upper or lower tract respiratory infections (requiring physical examination by a doctor and treatment with antibiotics)
-An allergic reaction (allergic rhinitis) which can be treated with antihistamines/decongestants
-Foreign body aspiration, etc.

Kindly visit a doctor who will be able to diagnose the condition with the help of your history, physical examination, and if required even a chest x-ray.
In the mean time you could:
-Gargle your mouth and throat with lukewarm salt water
-Small sips or warm water should also help in expelling any sputum (if present)
-Wearing a mask to avoid from further exposure to dust (allergen), pollen or other allergens that could be causing an allergic reaction

I hope I have succeeded in answering your question, you could write back to me anytime for any further clarifications. I would be glad to help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor